MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-8-30-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the concerto coil failed to detach.The patient was undergoing surgery for treatment of a pulmonary avm.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that during the procedure this specific concerto coil was delivered to the nidus fully deployed, but did not detach using the manual detachment system.We saw the filament but the coil remained connected to the delivery pusher.No detacher was used.Other concerto coils were used before and after, with the same delivery system and all detached successfully.It was reported non-detachment occurred.The physician did not attempt to detach the coil with the instant detacher.A second instant detacher was not used.The manual attempt at detachment via hypotube was performed 2-3 times.There was no issue with the instant detacher.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a direxion microcatheter.
 
Event or Problem Description
Additional information received reported that there were no issued observed prior to the failed detachment.There was already one concerto coil deployed and detached in the nidus and the coil in discussion was the second coil added and it would not detach.After removing the coil a pushable coil by the same size was used instead and then a third concerto coil was added through the same microcatheter and also detached perfectly.No damage was observed to the push wire.It tracked easily into the destination and was also easily retracted only with the coil still attached to it.The cause of the non-detach was not determined.The coil was still connected to its pusher even after it was removed from the patient's body, washed under water and mopped with a tissue absorbed with disinfectant.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis # (b)(4):equipment used- video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition- the concerto device was returned for analysis within a shipping box; within an opened concerto outer carton and outside its returned introducer sheath.The instant detacher used during the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.Concerto pusher broken distal to the break indicator with the release wire also broken.The proximal segment (actuator interface, positive load indicator, break indicator and coupler tube) was not returned for analysis.The break is indicative of a manual detachment attempt.No other damages were found with the remaining concerto pusher.The coin was found still against the lumen stop.Blood was found under the ptfe shrink tubing and within the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was found still attached to the pusher.The implant coil was found to be damaged.Testing/analysis ¿ the exposed release wire was retracted, and the coin did not exit the lumen stop as the release wire was found stuck.Under magnification, the ptfe shrink tubing was removed, and the blood was dissolved.The release wire was retracted, and the coin exited the lumen stop with no issues and no resistance encountered.The implant coil became detached.No other damages or anomalies were found with the returned device.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.It is likely the cause of the non-detachment is the blood found within the lumen stop and under the jacket causing the coin to become stuck within the lumen stop.The implant detached with no issues once the blood was dissolved during analysis.The implant coil was found damaged, possibly caused by advancing against resistance or handling after retracted back out.As the instant detacher used during the event was not returned for analysis, any contribution of the instant detacher to the non-detachment could not be assessed.As the proximal pusher segment was not returned, any contribution of the detachment subassemblies of the pusher towards the non-detachment could not be determined.The release wire was found broken, likely due to attempts to retract against the stuck release wire/coin within the lumen stop.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
9775 toledo way
irvine CA 22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
9775 toledo way
irvine CA 22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19929171
Report Number9612164-2024-03611
Device Sequence Number2736571
Product Code KRD
UDI-Device Identifier00847536044975
UDI-Public00847536044975
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2026
Device Model NumberNV-8-30-HELIX
Device Catalogue NumberNV-8-30-HELIX
Device Lot Number226365644
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer08/07/2024
10/18/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/18/2024
11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexMale